Riding after laminitis
I am quite concerned about my horse.
My horse had a skin condition, to which the vet prescribed an oral prednisolone medication - without telling me it could increase the risk of laminitis. My horse is prone to the disease already, being a small, stocky build, with lots of lush grass in the paddock.
Sure enough, a day after the first round of tablets my horse was showing signs of soreness on all four feet. The next day when the vet arrived she could barely walk - the vet said although she hasn't completely 'foundered' she was certainly thinking very hard about doing so!
We stopped the prednisolone medication, and she was placed in a yard for 1 week. Throughout the week she was given bute and meadow hay, with light exercise (walking, some lunging toward the end of the week) and by then it seemed that the lameness had cleared right up - she was walking fine again, with no heat in her hooves.
We stopped the bute and put her back in the paddock with a grazing muzzle - which she wore during the day for around 2 weeks. I have scince taken the muzzle away and have begun to ride my horse again. She shows no sign of soreness, and is quite happy to go for rides, but I heard today that you shouldn't ride a horse for atleast 2-3 months after an attack of laminitis, as it can cause the hooves to swell again and the pedal bone to rotate?
Please help! I do not know what to do, my horse is not lame and isn't showing signs of laminitis.. but I don't know whether I should be safe and stop riding her all together. She really needs to be exercised, as she is such a good doer and although I am not feeding her she is round as a barrel!
Do I continue her full work? Or do I let her 'recover' for 2 months?